Exam Review
- The nurse teaches a patient who is prescribed nirmatrelvir/ritonavir (Paxlovid). Which of these should be included in the patient teaching about Paxlovid?(SATA)A)The patient must be 12 years or older to take Paxlovid.B)Paxlovid treatment is initiated within 5 days of symptom onset.C)Report to the provider if the patient develops a rash.D)Inform the patient of potential alteration in taste.E)Significant weight gain is an adverse reaction of Paxlovid.
- The nurse cares for a patient who is receiving diphenhydramine for acute rhinitis. The nurse notes that the patient has not voided for the past 12 hours. Which action should the nurse take?A)Assess the bladder for distension.B)Encourage the patient to drink more fluids.C)Request an order for urinary catheterization.D)Request an order for an intravenous fluid bolus.
- A patient tells the nurse that he is concerned he may be developing chronic bronchitis and asks how the diagnosis is made. Which of these is the most appropriate response by the nurse?A)A diagnosis of chronic bronchitis requires a history of a chronic productive cough that has persisted for at least 3 consecutive months in at least 2 consecutive years.B)A diagnosis of chronic bronchitis requires a history of a respiratory infection that occurs every 3 consecutive months in at least 2 consecutive years.C)A diagnosis of chronic bronchitis requires a chest x-ray that shows a tubercle bacillus that has been present for at least 2 consecutive years.D)A diagnosis of chronic bronchitis requires you to have been hospitalized at least one time in at least 2 consecutive years with shortness of breath.
- A 22-year-old male is brought to the emergency department after being found unresponsive in a public restroom. Paramedics report he has a respiratory rate of 6 breaths/min, is difficult to arouse, and has pinpoint pupils. His skin is pale and cool to the touch. What is the primary respiratory effect of an opioid overdose?A)Increased respiratory rate and depth.B)Bronchoconstriction and wheezing.C)A sudden inability to exhale.D)A significant decrease in the rate and depth of breathing.
Exam Review
- A 68-year-old male presents with flu-like symptoms, including fever, body aches, cough, and congestion for the past 48 hours. His vital signs on admission include a temperature of 102.5°F, a heart rate of 110 bpm, a respiratory rate of 20 breaths per minute, blood pressure of 130/83 mmHg, and oxygen saturation of 97%. Identify which of the following nursing interventions are indicated, nonessential, or contraindicated.(SATA)A)Encourage fluid intake and rest.B)Administer antibacterial medication.C)Encourage vigorous physical activity to boost immunity.D)Provide supplemental oxygen.E)Administer Tylenol for fever.F)Conduct frequent hand washing.
- While monitoring a patient receiving a blood transfusion, the nurse notes an abnormal drop in blood pressure to 90/50 mm Hg and an increase in heart rate to 118 beats per minute. The patient reports chills and lower back pain. Which type of hypersensitivity reaction is the patient experiencing?A)Type I.B)Type II.C)Type III.D)Type IV.
- Which of these antibodies mediates anaphylaxis?A)IgA.B)IgE.C)IgG.D)IgM.
- A parent passes on IgA to their newborn through their breast milk. This phenomenon is an example of which type of immunity?A)Active natural immunity.B)Active artificial immunity.C)Passive natural immunity.D)Passive artificial immunity.
Exam Review
- Which of the following statements is accurate regarding anti-inflammatory drugs that are cyclooxygenase-2 (COX-2) selective?A)COX-2 inhibitors include Celecoxib.B)COX-2 inhibitors belong to first generation NSAIDs.C)COX-2 inhibitors are associated with peptic ulcers.D)COX-2 inhibitors work by promoting inflammation.
- A nurse reviews a patient's medication list. The patient is taking a drug that is highly protein-bound (greater than 89 percent). Which of these best explains the significance of highly protein-bound medications?A)The drug is less likely to cause toxicity in a patient with hypoalbuminemia.B)A large portion of the drug is inactive and will not exert a therapeutic effect.C)The drug's metabolism will be significantly slower than a low protein-bound drug.D)The drug will be excreted rapidly by the kidneys.
- Which signs and symptoms of acute infection are related to the local inflammatory response triggered by the invading pathogen?A)Swelling and redness.B)Fever and headache.C)Weakness and malaise.D)Nausea and anorexia.
- Which component of the plasma protein system tags pathogenic microorganisms through opsonization for destruction by macrophages?A)Kinin system.B)Fibrin system.C)Complement cascade.D)Clotting cascade.
Exam Review
- Which of these patients should the nurse monitor closely for a potential risk for drug toxicity?A)A patient admitted because of a fall.B)A patient who reports a poor appetite.C)A patient with low creatinine clearance.D)A patient diagnosed with dehydration.
- Ella, a 23-year-old female, presents to the emergency room with an injured index finger. She reports a dull, throbbing pain (4/10). The finger is erythematous, swollen, and warm to the touch. She initially declines oral pain medications, stating she prefers to "let the body heal naturally.”. Based on Ella's presentation, what are some non-pharmacologic alternatives that align with her preferences and the principles of the Gate Control Theory? (Select all that apply)A)Transcutaneous electrical nerve stimulation (TENS).B)Massage.C)Acupuncture.D)Local cold application.E)Application of heat packs.F)Administration of a non-steroidal anti-inflammatory drug (NSAID).
- A nurse conducts a group therapy program with older adults with dementia. The goal of the group is to slow the cognitive decline of clients by engaging them in regular, organized mental activities such as reading maps and solving puzzles. Which of these best describes the disease prevention method the group therapy program is engaging in?A)Prognosis enhancement.B)Primary prevention.C)Tertiary prevention.D)Secondary prevention.
- The nurse receives report that a patient has an elevated trough serum level of a medication. Which priority provider order should the nurse anticipate?A)Repeat the serum peak level test.B)Increase the dose of the medication.C)Reduce the dose of the medication.D)Obtain a creatinine level or eGFR.
Exam Review
- One hour after receiving IV morphine sulfate, a patient reports itching. The patient has clear breath sounds, no rash, respirations of 18 breaths per minute, a heart rate of 71 bpm, and a BP of 110/70 mm Hg. Which action should the nurse take?A)Administer naloxone to reverse opiate overdose.B)Have resuscitation equipment available at the bedside.C)Prepare an epinephrine injection in case of an anaphylactic reaction.D)Reassure the patient that this is a common side effect of this drug.
- Which of the following statements is accurate regarding anti-inflammatory drugs that are cyclooxygenase 2 (COX-2) selective?A)COX-2 inhibitors include Celecoxib.B)COX-2 inhibitors belong to first generation NSAIDs.C)COX-2 inhibitors are associated with peptic ulcers.D)COX-2 inhibitors work by promoting inflammation.
- A nurse cares for a patient who has a sprained ankle. The patient notices that the ankle is swollen, red, and hot to touch. Which of these explains why the patient's ankle is hot to touch?A)Exudate has accumulated at the site.B)There is increased blood flow to the site.C)The ankle became infected.D)A thermal injury occurred.
- The nurse cares for a patient with osteoarthritis and obesity.The patient has been taking ibuprofen for the past five years. The nurse should educate the patient about the risk for developing which of these conditions?A)Dementia.B)Extrapyramidal symptoms.C)Stroke.D)Urinary tract infection.
Exam Review
- Which statement is accurate about herbal remedies and similar food products?A)Herbal remedies pose no danger for drug interactions.B)Herbal remedies exhibit a variety of pharmacologic effects.C)Herbal remedies have been rigorously tested by the FDA.D)Herbal remedies can be safely used during pregnancy.
- Which essential actions should the nurse perform before giving routine medications to a patient? Select all that apply.A)Scan the patient's ID band.B)Call the patient's name three times.C)Take a screenshot of the medication order.D)Assess the patient before giving the medications.E)Verify medication allergies.
- An infant's current weight indicates that the maximum safe dose of acetaminophen is 30 mg by mouth. The prescribing provider orders 85 mg to be given, and the nurse administers acetaminophen 65 mg. Who is legally responsible in the event that the infant has a toxic reaction to the medication?A)The nurse.B)The pharmacist.C)The prescribing provider.D)The pharmacy technician.
- An older adult who was discharged from the hospital two days ago is brought to the emergency department because of the sudden onset of confusion. After the patient is stabilized, which action by the nurse is most important?A)Assess for the use of nutritional supplements.B)Verify if the patient takes new medications.C)Evaluate the patient for gait abnormalities.D)Perform a dementia screening test.